Advertisement

Acta Mathematica Sinica, English Series

, Volume 34, Issue 10, pp 1549–1562 | Cite as

Zero Extension for the Biharmonic Equation

  • Shao Peng Xu
  • Shu Lin Zhou
Article
  • 30 Downloads

Abstract

In this paper we present a necessary and sufficient condition to guarantee that the extended function of the solution by zero extension for the biharmonic equation in a smaller domain is still the solution of the corresponding extension problem in a larger domain. We prove the results under the frameworks of classical solutions and strong solutions.

Keywords

Biharmonic zero extension 

MR(2010) Subject Classification

35G15 31B30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was done when the second author was visiting Beijing Computational Science Research Center (CSRC). He would like to thank CSRC for the hospitality.

References

  1. [1]
    Chen, Y., Wu, L.: Second order elliptic equations and elliptic systems, translated by Bei Hu, Translations of Mathematical Monographs 174, American Mathematical Society, Providence, RI, 1998Google Scholar
  2. [2]
    DiBenedetto, E.: Partial Differential Equations, Birkhäuser, Boston-Basel-Berlin, 1995CrossRefzbMATHGoogle Scholar
  3. [3]
    Evans, L. C.: Partial Differential Equations, Graduate Studies in Mathematics 19, American Mathematical Society, Providence, RI, 1998Google Scholar
  4. [4]
    Fefferman, C. L.: A sharp form of Whitney’s extension theorem. Annals of Mathematics, 161, 509–577 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Gilbarg, D., Trudinger, N.: Elliptic Partial Differential Equations of Second Order, Third Edition, Springer-Verlag, Berlin, 1998zbMATHGoogle Scholar
  6. [6]
    Han, Q.: A Basic Course in Partial Differential Equations, Graduate Studies in Mathematics 120, American Mathematical Society, Providence, RI, 2011Google Scholar
  7. [7]
    John, F.: Partial Differential Equations, Fourth Edition, Applied Mathematical Sciences 1, Springer-Verlag, New York, 1981Google Scholar
  8. [8]
    Whitney, H.: Analytic extensions of differentiable functions defined in closed sets. Trans. Amer. Math. Soc., 36(1), 63–89 (1934)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematical SciencesPeking UniversityBeijingP. R. China
  2. 2.LMAM, School of Mathematical SciencesPeking UniversityBeijingP. R. China

Personalised recommendations